Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 21, 2000, 3:47 PM EDT for Broome County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 21, 2000, 3:47 PM EDT (19:47 UTC)
- Expired
- Jul 21, 2000, 4:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Broome County, NY
The radar
The Binghamton radar (KBGM), 22 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412 WUUS51 KBGM 211949 SVRBGM NYC007-212030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 347 PM EDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BROOME COUNTY IN CENTRAL NEW YORK. * UNTIL 430 PM EDT. * AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS...NEAR VESTAL CENTER ...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CONKLIN AND KIRKWOOD AROUND 400 PM EDT. EAST WINDSOR AND WINDSOR AROUND 415 PM EDT. SANFORD AROUND 425 PM EDT. WIND GUSTS OF 39 MPH WERE REPORTED AT TRI CITIES AIRPORT IN ENDICOTT. THE STORM IS STRENGTHENING AS IT IS MOVING EAST. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4213 7604 4199 7604 4199 7537 4212 7543 $$ WALDSTREICHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:15 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 21, 2:15 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 215 PM EDT FRI JUL 21 2000 SHRT WV ROTATES RAPIDLY THRU AND IS WELL NORTH AND EAST OF THE FCST AREA THIS EVE. SCT SHWRS AND TRWS TRIGGERED THIS AFTN MAY LINGER INTO THE EVE...ESP AS THE SFC TROF SEEMS TO BE SLOER TO MVE THRU. WILL KEEP A MENTION OF SHWRS IN THE FCST FOR THE 1ST PD. MODELS ARE PROGRESSIVE WITH THE STACKED LOW...FILLING THE SFC LOW AND MVG IT WELL INTO CANADA...AND BRINGING THE H5 HGTS UP MARKEDLY DURING SAT. STILL...WITH THE UPPER TROF AND THE TAIL END OF A SHRT WV ROTATING THRU...BELIEVE THE WISE MVE WILL BE TO KEEP LOW CHANCE POPS...ALONG WITH A TRW IN THE NRN ZONES...FOR SAT. MDL CAPES ARE MUCH LWR...SO ACTIVITY IS LIKELY TO BE MORE ISLTD THAN THIS AFTN. SUNDAY LOOKS LIKE A GREAT DAY AS THE SFC HI BUILDS WITH LGT WINDS AND THE H5 HGTS CONTINUE TO RISE. TEMPS WILL REMAIN BLO NRML...SO SHD FEEL QUITE COMFORTABLE DESPITE THE SUN. COOL ENUF ALOFT FOR CU DVLPMT BUT LWRG INV SHD INHIBIT MOST/ALL SHWRS. WRK ZONES SOON. FINALS BEFORE 3 PM. .BGM...NONE. MORFORD
In the hours before
Local storm report, Jul 21, 2:03 PM EDT, 1 hour 44 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
203 PM EDT FRI JUL 21 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1255 PM AUBURN NY .75 INCH HAIL
07/21/00 CAYUGA REPORTED BY MEDIA.
0105 PM 4 W SKANEATELES NY .75 INCH HAIL
07/21/00 CAYUGA REPORTED BY MEDIA.
NNNNNearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.